Ask a doctor

Bluish Discoloration Under Eyes from Radiesse

I had Radiesse injected into my tear troughs as well as my nasolabial folds three months ago. Initially, there was terrible swelling and dark bruising in all areas. After three months, the nasolabial folds and my right eye appear fairly normal. However, there is still a half-moon-shaped area of redness under my left eye as well as bluish discoloration. Can anything be done to remove this discoloration? Make-up does not cover, it not even Dermablend.

Doctor Answers (6)

Are you sure you were injected with Radiesse?

+3

Duchess,

Are you sure you were injected with Radiesse. Radiesse is hydroxyapetite and does not give a bluish discoloration. The HA products, such as Restylane and Juvederm have sometimes been known to cause a bluish discoloration which is due to the refraction of light hitting the product under the skin. This is called the Tindle effect and has been attributed to large or superficial injections. If this is the case, you can have your doctor inject hylauronidase to help break up the product. If it really is Radiesse, there is noting to inject to dissolve it. I hope this is helpful.

Web reference: http://www.RealPlasticSurgery.com

New York Plastic Surgeon
5.0 out of 5 stars 52 reviews

Radiesse in tear troughs

+2

Duchess,

As you now know, Radiesse in the tear troughs is a no-no. The red half moon is probably a granulomatous reaction to the material, and the bluish discoloration is probably from the inflammation that accompanies the reaction.

You should see your board certified plastic surgeon or dermatologist for options to diminish the discoloration. Good luck!

Manhattan Plastic Surgeon
4.5 out of 5 stars 30 reviews

Radiesse should not be used for tear troughs

+2

You might have the filler showing, or you might have the residual bruising that will take a while for your body to dissolve. Radiesse is not an ideal filler for tear trough area. Your best option, probably, is to wait it out and see whether it goes away. If it persists, occasionally surgical removal is the only option. Avoid Radiesse in this area in the future. Restylane or Juvederm will probably be a better option, and if you don't like the results you get with them, they are easily reversible.

Seattle Facial Plastic Surgeon
4.5 out of 5 stars 15 reviews

Radiesse not recommended for the tear troughs

+1

 

Duhcess, Radiesse is a powerful and effective dermal filler that consists of the ground substance of bone. This filler is more solid than the hyaluronic based fillers and should be used selectively. This filler achieves the best results when used deep into the skin. It should be avoided around the superficial muscles of the eyes and mouth. At this time, revisit with the dermatologist that injected this. 

Miami Plastic Surgeon
4.5 out of 5 stars 40 reviews

Discoloration after Radiesse may require time to resolve

+1

The bluish discoloration you describe may be the Tyndall effect because the Radiesse was injected too superficially in the tear trough area. Unfortunately, time is your best option and the discoloration should resolve once the material has been resorbed. The redness you describe could be a reaction to the medication or a cellulitis. I would suggest visiting the physician who performed your injections to discuss your concerns.

Dallas Facial Plastic Surgeon
4.0 out of 5 stars 10 reviews

Radiesse not good for under eyes.

+1

Hi.

This doesn't help you, of course, but Radiesse in the face should only be used deep in the chin and cheekbone area. It should not be used under the eyes.

Only Restylane should be used in the tear troughs and under eyes.

I don't know any treatment for you other than time. It may take a year, but the discoloration should eventually go away. I am sorry.

Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...